Birth Control Risks?

Patient

Q: Am I at risk by taking low-dosage oral contrceptives? I have recently started taking birth control pills (just started the fourth month) to relieve cramping pain during my heavy periods. I am 17 and have not experienced any problems so far but I have been warned of the dangerous side effects of the pill and am wondering how likely it is that I will experience them from long-term birth control use. In addition, I have found out I have three ovarian cysts that are not harmful yet, unless they grow larger. I have heard that ovarian cysts are common but am unsure if birth control will worsen their condtion or if birth control was even the cause.

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews